Texas, 2013Damaging Wind in Texas, February 21, 2013
February 21, 2013 · NWS FWD · 1 event in 1 county or zone
A line of thunderstorms moved across the region during the morning hours. These storms were below severe limits, but strong winds in Leon County caused some wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms moved across the region during the morning hours. These storms were below severe limits, but strong winds in Leon County caused some wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Feb 21, 8:10 AM CST, 1 hour 57 minutes earlier.
Area forecast discussion, Feb 21, 8:10 AM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
810 AM CST THU FEB 21 2013
.UPDATE...
SHOWERS AND THUNDERSTORMS NEAR THE I-35 CORRIDOR WILL CONTINUE TO
PUSH EAST ACROSS THE EASTERN HALF OF NORTH TEXAS THROUGH MID DAY.
SEVERAL OF THESE STORMS HAVE BECOME STRONG BUT THUS FAR HAVE
REMAINED SUB-SEVERE. HOWEVER...THE POTENTIAL FOR SOME SEVERE
STORMS WILL REMAIN IN PLACE...PARTICULARLY ALONG AND SOUTH OF A
WARM FRONT CURRENTLY DRAPED ACROSS THE SOUTHERN COUNTIES SOUTHEAST
OF THE WACO AREA. PLEASE SEE THE LATEST MESOSCALE FORECAST
UPDATE/AWUFWD FOR MORE DETAILED INFORMATION ON THE SEVERE THREAT.
AS IT STANDS NOW...THERE ARE NO SEVERE THUNDERSTORM OR TORNADO
WATCHES IN PLACE...BUT WE WILL CONTINUE TO MONITOR TRENDS AS THE
STORMS MOVE QUICKLY EAST.
CONDITIONS WILL BECOME BREEZY BEHIND THE FRONT THIS AFTERNOON. MAV
MOS GUIDANCE WOULD SUGGEST A WIND ADVISORY WOULD BE
NECESSARY...BUT FOR NOW HAVE LEANED MORE TOWARDS THE NAM AND SREF
WHICH SEEM TO HAVE A GOOD HANDLE ON THE CURRENT SET-UP. OTHERWISE...
IT WILL BE A MATTER OF ENDING POPS FROM WEST TO EAST FOR THE REST
OF THE DAY AS CONDITIONS WARRANT.
30
&&
.AVIATION...
FOR THE 12Z TAFS...THIS MORNING...IFR CONDITIONS WILL PRECEDE A
LINE OF STORMS THROUGH AREA TAF SITES BY MID-MORNING. CONDITIONS
WILL RETURN TO VFR THIS AFTERNOON AS WINDS SHIFT TO THE WEST
BEHIND A FRONT.
TIMING THE LINE OF STORMS OVER AREA TAF SITES YIELDS A 14 TO 15Z
ETA AT METROPLEX AREA AND WACO AIRPORTS. STORMS ARE EXPECTED TO
REMAIN ELEVATED AS THEY MOVE THROUGH THE AREA...SO THE MAIN IMPACT
ON AREA AIRPORTS IS EXPECTED TO BE FREQUENT LIGHTNING AND SMALL
HAIL WITH GUSTY VARIABLE WINDS GENERALLY LESS THAN 30 KTS. AHEAD
OF THE LINE OF STORMS SURFACE OBS CONSISTENTLY INDICATE CIGS
FALLING TO IFR LEVELS WITH HIGH IFR/LOW MVFR VSBYS.
A PACIFIC TYPE COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA
ABOUT 2 HRS BEHIND THE INITIAL ONSET OF THUNDERSTORMS. CONDITIONS
ARE EXPECTED TO RAPIDLY IMPROVE TO VFR BEHIND THE COLD FRONT.
SKIES WILL LIKELY BECOME CLEAR A COUPLE OF HRS BEHIND THE FRONT AS
SUBSIDENCE WORKS OVER THE REGION. SUNSHINE WILL HELP MIX HIGH
MOMENTUM AIR DOWN TO THE SURFACE ALLOWING WESTERLY WINDS TO
INCREASE TO 20 KTS WITH GUSTS TO 30 KTS. WINDS WILL THEN SHIFT
AROUND TO THE NORTHWEST LATER TONIGHT AS THE TRUE COLD FRONT MOVES
INTO THE REGION.
CAVANAUGH
&&
.PREV DISCUSSION... /ISSUED 329 AM CST THU FEB 21 2013/
A STRONG MID AND UPPER LEVEL LOW CAN BE SEEN SPINNING OVER NEW
MEXICO AS IT MOVES EAST TOWARDS THE REGION EARLY THIS
MORNING. SHOWERS AND EMBEDDED THUNDERSTORMS HAVE BEEN DEVELOPING
OUT AHEAD OF THE SYSTEM OVER WEST-CENTRAL TEXAS AND LIFTING
NORTHEASTWARD INTO OKLAHOMA. ACTIVITY WILL BE ON THE INCREASE
OVER THE NEXT FEW HOURS IMMEDIATELY WEST OF NORTH TEXAS AS LARGE
SCALE ASCENT OVERSPREADS THE AREA OUT AHEAD OF THE UPPER LOW.
EXPECT THESE STORMS TO SPREAD EAST INTO THE WESTERN COUNTIES OF
NORTH TEXAS VERY SOON...PUSHING EAST ACROSS THE AREA DURING THE
MORNING HOURS AS THE MID/UPPER LEVEL SYSTEM ACCELERATES EAST-
NORTHEAST ACROSS THE CENTRAL AND SOUTHERN PLAINS.
AT THE SURFACE...A LOW PRESSURE CENTER WAS LOCATED NORTHWEST OF
DEL RIO NEAR THE RIO GRANDE WITH A WARM FRONT EXTENDING EAST
ACROSS SOUTH-CENTRAL TEXAS...OR JUST SOUTH OF OUR SOUTHERN
COUNTIES. IT ALSO LOOKS AS THOUGH A PACIFIC-TYPE COLD FRONT
WAS BECOMING ESTABLISHED NORTH OF THE LOW CENTER...EXTENDING
NORTH-TO-SOUTH ACROSS WEST-CENTRAL TEXAS.
IT APPEARS THE WARM FRONT WILL LIFT NORTH SOME INTO THE SOUTHERN
COUNTIES OF NORTH TEXAS...GENERALLY SOUTH OF A WACO-CENTERVILLE
LINE...OVER THE NEXT SEVERAL HOURS. WITH WIND SHEAR ALREADY VERY
IMPRESSIVE ACROSS THE ENTIRE REGION...THE CONCERN WILL BE WHETHER
OR NOT CONVECTION WILL BECOME SURFACE BASED AND TAP INTO THE
ROUGHLY 1000 J/KG OF SB CAPE ALONG AND SOUTH OF THE WARM FRONT.
THIS COULD POSSIBLY CREATE A HIGHER TORNADO THREAT NEAR THE
PROXIMITY OF THE SURFACE BOUNDARY LATER THIS MORNING AS
THUNDERSTORM COVERAGE INCREASES AREA- WIDE...SO WILL NEED MONITOR
TRENDS IN SURFACE OBS CLOSELY OVER THE NEXT SEVERAL HOURS.
NORTH OF THE WARM FRONT...STORMS WILL BE ELEVATED IN NATURE WITH
HAIL BEING THE PRIMARY THREAT IN ANY STORM THAT BECOMES
SEVERE...THOUGH DAMAGING WINDS WILL ALSO BE A POSSIBILITY. STORMS
WILL LIKELY BECOME ORGANIZED ALONG A LINE AHEAD OF THE APPROACHING
PACIFIC FRONT...ACCELERATING EAST ACROSS THE WESTERN COUNTIES 4 TO
8 AM...THEN THE EASTERN COUNTIES 8 AM THROUGH NOON. THIS SHOULD
PLACE THE MAIN AREA OF THUNDERSTORMS ALONG THE I-35 CORRIDOR
INCLUDING THE DALLAS-FORT WORTH METROPLEX NEAR 8AM... THOUGH
FUTURE TRENDS IN THE DEVELOPING STORMS COULD CAUSE THIS TIME TO BE
ADJUSTED A LITTLE BIT. WILL CARRY POPS INTO THE AFTERNOON HOURS
OVER AREAS EAST OF INTERSTATE 35/35E. THIS SHOULD COME TO AN END
MID TO LATE AFTERNOON AS THE LINE OF STORMS APPROACHES THE TEXAS-
LOUISIANA BORDER.
BREEZY CONDITIONS CAN BE EXPECTED BEHIND THE FRONT THIS
AFTERNOON...WITH COOL AND DRY CONDITIONS EXPECTED OVERNIGHT. MANY
AREAS WILL SEE TEMPERATURES DROP BELOW FREEZING BEFORE SUNRISE
FRIDAY...WITH LOW TEMPERATURES RANGING FROM THE UPPER 20S ALONG
THE RED RIVER TO AROUND 40 OVER THE SOUTHERN-MOST COUNTIES. THE
UPPER AIR PATTERN WILL REMAIN PROGRESSIVE THIS WEEKEND AND INTO
NEXT WEEK. A PASSING SHORTWAVE ON SATURDAY WILL AMOUNT TO LITTLE
MORE THAN JUST SOME ADDITIONAL MID AND HIGH CLOUD COVER. ANOTHER
UPPER LOW WILL THEN MOVE QUICKLY SOUTHEAST FROM THE PACIFIC
NORTHWEST INTO THE SOUTHERN PLAINS LATE IN THE WEEKEND...BRINGING
WITH IT ANOTHER COLD FRONT AND A CHANCE OF SHOWERS AND
THUNDERSTORMS SUNDAY NIGHT. NEXT WEEK...IT APPEARS WE WILL
EXPERIENCE A DRIER WEATHER PATTERN WITH TEMPERATURES REMAINING
NEAR SEASONAL NORMALS.
30
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 64 33 54 32 60 / 100 5 5 0 0
WACO, TX 69 37 58 33 67 / 90 5 0 0 0
PARIS, TX 56 31 52 29 57 / 90 10 5 0 0
DENTON, TX 65 31 51 30 60 / 100 5 5 0 0
MCKINNEY, TX 62 32 52 29 60 / 100 5 5 0 0
DALLAS, TX 65 33 54 33 62 / 100 5 5 0 0
TERRELL, TX 64 34 55 31 61 / 100 5 5 0 0
CORSICANA, TX 67 37 59 33 63 / 90 10 5 0 0
TEMPLE, TX 69 39 62 34 66 / 90 5 0 0 0
MINERAL WELLS, TX 65 30 55 30 65 / 70 5 5 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
69/30
Hazardous weather outlook, Feb 21, 2:56 AM CST, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
256 AM CST THU FEB 21 2013
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-220900-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
256 AM CST THU FEB 21 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT.
A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP ALONG AN EASTWARD
MOVING COLD FRONT EARLY THIS MORNING. THE FRONT AND STORMS WILL
LIKELY APPROACH THE INTERSTATE 35 CORRIDOR BETWEEN 7 AM AND 9 AM.
SOME OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL THE MOST LIKELY
HAZARD. DAMAGING STRAIGHT LINE WINDS ARE ALSO A POSSIBILITY...
ESPECIALLY SOUTH OF INTERSTATE 20. THERE IS A LOW THREAT FOR AN
ISOLATED TORNADO SOUTH OF A HAMILTON TO WACO TO PALESTINE LINE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND SUNDAY
NIGHT WITH ANOTHER COLD FRONT.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION MAY BE REQUESTED THIS MORNING ACROSS
ALL OF NORTH TEXAS. SPOTTERS SOUTH OF THE INTERSTATE 20 CORRIDOR
ARE THE MOST LIKELY TO BE ACTIVATED THIS MORNING.
CAVANAUGH
In the hours before
Special weather statement, Feb 21, 6:34 AM CST, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
634 AM CST THU FEB 21 2013
TXZ101-102-116-117-211300-
JACK TX-PALO PINTO TX-WISE TX-PARKER TX-
634 AM CST THU FEB 21 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN JACK COUNTY
NORTHEASTERN PALO PINTO COUNTY
NORTHWESTERN PARKER COUNTY
WESTERN WISE COUNTY
AT 634 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF MINERAL WELLS...MOVING
NORTHEAST AT 65 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE
BRIDGEPORT...CHICO...DECATUR...MINERAL WELLS...BOONSVILLE...AND
POOLVILLE.
PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3336 9788 3325 9753 3276 9810 3288 9826
TIME...MOT...LOC 1234Z 222DEG 58KT 3289 9810
Special weather statement, Feb 21, 6:55 AM CST, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
655 AM CST THU FEB 21 2013
TXZ156-157-211330-
LAMPASAS TX-CORYELL TX-
655 AM CST THU FEB 21 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN CORYELL COUNTY
EASTERN LAMPASAS COUNTY
AT 655 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF LAMPASAS...MOVING EAST AT 55
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE COPPERAS COVE AND LAMPASAS.
HALF INCH SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM
THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3145 9774 3123 9760 3107 9790 3103 9792
3103 9828 3123 9833
TIME...MOT...LOC 1255Z 257DEG 50KT 3116 9820Special weather statement, Feb 21, 7:13 AM CST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
713 AM CST THU FEB 21 2013
TXZ143-144-157-211345-
HAMILTON TX-BOSQUE TX-CORYELL TX-
713 AM CST THU FEB 21 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN BOSQUE COUNTY
NORTHERN CORYELL COUNTY
EAST CENTRAL HAMILTON COUNTY
AT 713 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES WEST OF
CLIFTON TO 13 MILES WEST OF GATESVILLE...MOVING NORTHEAST AT 50 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE CLIFTON...CRANFILLS GAP...
MERIDIAN...VALLEY MILLS AND MERIDIAN STATE PARK.
PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3182 9794 3202 9743 3198 9738 3193 9744
3189 9736 3187 9739 3185 9735 3168 9741
3158 9760 3155 9757 3135 9803
TIME...MOT...LOC 1313Z 243DEG 43KT 3178 9780 3148 9791Special weather statement, Feb 21, 7:36 AM CST, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
736 AM CST THU FEB 21 2013
TXZ144-159-211400-
MCLENNAN TX-BOSQUE TX-
736 AM CST THU FEB 21 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN BOSQUE COUNTY
NORTHWESTERN MCLENNAN COUNTY
AT 736 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES SOUTH OF CLIFTON...MOVING NORTHEAST AT
45 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BELLMEAD...LACY-LAKEVIEW AND
VALLEY MILLS.
NICKEL-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3190 9737 3189 9736 3187 9738 3184 9728
3179 9732 3175 9730 3175 9727 3179 9718
3159 9709 3152 9756 3171 9768 3169 9774
TIME...MOT...LOC 1336Z 247DEG 38KT 3163 9761
92Special weather statement, Feb 21, 8:51 AM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
851 AM CST THU FEB 21 2013
TXZ145-146-211515-
HILL TX-NAVARRO TX-
851 AM CST THU FEB 21 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN HILL COUNTY
NAVARRO COUNTY
AT 851 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES SOUTHWEST
OF CORSICANA TO 17 MILES NORTHEAST OF BELLMEAD...MOVING EAST AT 40
MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE ANGUS...BARRY...BLOOMING
GROVE...CORSICANA...DAWSON...HUBBARD AND NAVARRO.
PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3187 9634 3180 9649 3182 9672 3173 9691
3211 9684 3233 9638 3231 9632 3213 9626
TIME...MOT...LOC 1451Z 251DEG 36KT 3198 9674 3172 9681Special weather statement, Feb 21, 9:54 AM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
954 AM CST THU FEB 21 2013
TXZ162-211630-
LEON TX-
954 AM CST THU FEB 21 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
LEON COUNTY
AT 954 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES WEST OF JEWETT...MOVING EAST AT 45
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE JEWETT AND CENTERVILLE.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3120 9625 3138 9630 3153 9575 3152 9573
3149 9573 3149 9572 3144 9570 3142 9571
3132 9566
TIME...MOT...LOC 1554Z 254DEG 37KT 3132 9617Thunderstorm Wind, Leon
- When
- February 21, 10:07 AM CST
- Where
- Leon County, 3.15 mi NE of New Salem
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Emergency Manager
- Coordinates
- 31.349, -96.039
Strong thunderstorm winds knocked down a few tree limbs and also destroyed 2 sheds. This damage occurred near FM 1618 and Private Road 3365; just west of Interstate 45.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Texas, February 21, 20131 death · 2 injured · $280,000 · EF1 · 3 events
- Tornadoes and Flash Flooding in Mississippi, February 21 to 22, 2013$212,000 · EF2 · 23 events
- Ice Storm and Winter Weather in Missouri, February 21, 2013$750,000 · 11 events
- Winter Storm and Winter Weather in Illinois, February 21, 2013$150,000 · 19 events
- Tornado and Hail in Louisiana, February 21 to 22, 2013$75,000 · EF1 · 2 events
- Winter Weather in Texas, February 21, 2013$85,000 · 2 events
- Heavy Snow in Iowa, February 21 to 22, 201338 events
- Winter Storm in Missouri, February 21 to 22, 201337 events
- Winter Storm in Missouri, February 21, 201334 events
- Tornado and Hail in Louisiana, February 21 to 25, 2013$5,000 · EF1 · 7 events
- Tornado and Hail in Louisiana, February 21, 2013EF1 · 3 events
- Heavy Snow in Nebraska, February 21 to 22, 201326 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 435798.